Hail, Stone
- When
- January 12, 8:55 PM CST
- Where
- Stone County, Kimberling City
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.600, -93.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 12, 5:30 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CST THU JAN 12 2006 .DISCUSSION... PREVIOUS DISCUSSION MAIN CONCERNS ARE RAIN/THUNDERSTORM CHANCES TONIGHT...THEN THE ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN FRIDAY INTO THE WEEKEND. GETTING MORE CONCERNED ABOUT CONVECTIVE CHANCES TONIGHT. MOISTURE RETURN OVER EASTERN OK AND ARKANSAS SHOULD BRING 50 DEGREE DEWPOINTS INTO THE SOUTHERN MO TONIGHT. THIS COUPLED WITH YET ANOTHER STRONG STORM SYSTEM MOVING THOROUGH THE CENTRAL PLAINS WILL SET THE STAGE FOR A BRIEF SHOT OF WEATHER THAT WILL OCCUR IN TWO MODES...1) CONVECTIVE WEATHER TONIGHT TRANSITIONING TO 2) A COLD/LOW STRATUS/LIGHT RAIN-DRIZZLE-MIXED PRECIPITATION PERIOD LATE TONIGHT AND FRIDAY. FOR TONIGHT...VIGOROUS DIGGING SHORTWAVE OVER THE WESTERN KS WILL CONTINUE TO MOVE EAST WITH A SURFACE LOW AND COLD FRONT ALREADY OVER NORTHWEST MISSOURI INTO EASTERN KS. 50 DEGREE DEWPOINTS HAVE SURGED NORTH AHEAD OF THE FRONT INTO EAST CENTRAL OK AND MOST OF AR. NAM PROGS LOOK PRETTY GOOD WHEN COMPARED TO PRESENT OBSERVED TRENDS...WHICH MOVE THE LOW LEVEL MOISTURE NORTHWARD INTO SOUTHERN MISSOURI THIS EVENING AHEAD OF THE SURGING COLD FRONT. MODEL 0-1KM CAPE OF 300-500 J/KG (OVERALL SOUNDING CAPES OF 700-800 J/KG) ARE PROGGED AHEAD OF THE FRONT THIS EVENING...WITH THE BEST INSTABILITY OVER SOUTH CENTRAL MO. STRONG MIDLEVEL WINDS ARE SUPPORTIVE OF STRONG UPDRAFTS...ENOUGH FOR SEVERE HAIL THIS EVENING. INSTABILITY MAY WEAKEN AFTER MIDNIGHT AHEAD OF THE FRONT AS IT EXITS THE REGION...SO REALLY JUST LOOKING AT A BRIEF WINDOW OF OPPORTUNITY FOR SEVERE STORMS. HAZARDOUS WEATHER OUTLOOK WORDING HAS BEEN BEEFED UP TO ACCOUNT FOR THIS. COLD RAIN/DRIZZLE IS STILL EXPECTED TO WRAP UP BEHIND THE NEARLY CLOSED UPPER SYSTEM LATE TONIGHT AND FRIDAY. THERMAL PROFILES NOT TOO FAR OFF FROM SUPPORTING SNOW...BUT BELIEVE BOUNDARY LAYER MAY BE JUST A LITTLE TOO WARM TO SUPPORT ANYTHING MORE THAN WET SNOW FLAKES AT BEST. ALREADY HAS A SNOW-RAIN MIX GOING IN THE FORECAST...AND HAVE ONLY BUMPED UP THE PRECIP CHANCES FOR FRIDAY MORNING. WOULDNT BE SHOCKED TO SEE A BRIEF TRANSITION TO ALL SNOW AT SOME POINT...BUT WARM BOUNDARY LAYER AND GROUND TEMPERATURES SHOULD PUT THE KIBOSH ON ANY SIGNIFICANT ACCUMULATION. IN WHAT SEEM LIKE AN ENDLESS CYCLE THIS WINTER...THE HIGH AMPLITUDE BUT PROGRESSIVE PATTERN WILL PRODUCE ANOTHER QUICK WARM UP THIS WEEKEND. WENT CLOSE TO MOS GUIDANCE SATURDAY AND A LITTLE ABOVE SUNDAY WITH SOUTHWEST WINDS. THERE WILL BE ANOTHER CHANCE FOR RAIN...AND SOME THUNDERSTORMS AGAIN MONDAY WITH ANOTHER IMPRESSIVE SYSTEM. DSA && .AVIATION... FOR THE 00 UTC TAFS...COLD FRONT IN EXTREME SOUTHEAST KANSAS AT THIS TIME WITH 50 DEGREE DEWPOINTS JUST MOVING ACROSS THE BORDER. STILL A CHANCE TO SEE LOWERED CEILINGS AND PRECIPITATION DEVELOP OUT AHEAD OF THE FRONT AS IT PUSHES THROUGH THE AREA. ONCE FRONT PASSES...THERE IS ALSO A POSSIBILITY OF POST FRONTAL RAIN AND MVFR CONDITIONS THROUGH THE MORNING HOURS. CONDITIONS ARE EXPECTED TO IMPROVE BY 21Z FRIDAY. GAEDE && .FIRE WEATHER... INCREASED CLOUD COVER AND MOISTURE RETURN ARE CONTINUING TO IMPROVE FIRE WEATHER CONDITIONS. RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CST THU JAN 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 234 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND OVERNIGHT. ENOUGH MOISTURE AND INSTABILITY WILL BE DRAWN NORTHWARD TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT FROM 8 PM THROUGH 2 AM...MAINLY IN COUNTIES ALONG AND SOUTHEAST OF PINEVILLE TO ELDON LINE. MODEST TO MODERATE AMOUNTS OF INSTABILITY...BUT VERY FAVORABLE WIND PROFILES WITH HEIGHT...WILL SUPPORT ISOLATED SEVERE STORMS WITH LARGE HAIL...WITH ONE INCH HAIL OR LARGER POSSIBLE. SOME ISOLATED STORMS NEAR THE ARKANSAS STATE LINE IN SOUTH CENTRAL MISSOURI MAY ALSO PRODUCE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEIGHTENED WILDFIRE DANGER WILL OCCUR SUNDAY AS GUSTY SOUTH TO SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOW HUMIDITY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 806 PM CST THU JAN 12 2006 MOZ090-130245- GREENE- 806 PM CST THU JAN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 845 PM CST... AT 802 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF REPUBLIC...OR 15 MILES WEST OF SPRINGFIELD...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE... NEAR WILLARD BY 815 PM CST. NEAR FAIR GROVE BY 830 PM CST. PEOPLE IN GREENE COUNTY...INCLUDING THE CITIES OF WILLARD AND FAIR GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. GAEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
1/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWPRELIMINARY LOCAL STORM REPORT...CORRECTED DATE FORMAT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
01/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWThe Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 02:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5487518.